Hi there. My wife was recently on Zantac 150mg. She stop this medication as she did not get any pain in the stomach. However, after 2days she got a terrible pain. We saw the doctor, he told us that it was gastric or perhaps GERD. He told us to continue taking zantac and if it didnt worked, we might have to switch to a stronger dose.
However, ive heard much about nexium, thus i bought nexium 40mg for my wife. Today is her first day taking it but she still feel some pain in her stomach (upper part).
Can anybody care to advise me on the recovery time? Also how should i consume nexium(i.e. once a day? can it be taken with zantac, say nexium in the night, zantac in the morning?). The pharmacist told me to take it at night just before bedtime.
To really diagnose if your wife has AR/GERD she should have an Endoscopy. That is how mine was discovered along with other symptoms. You dont say what your wifes symptoms were in the first place. Perhaps your Dr wants to see how she will respond to PPIs before refering her to a GI dr. I was prescribed PPIs (NEXIUM) but only took them for a week, didnt like the way they made me feel, also I have a friend on them for over a yr and he cant leave them of or he gets double trouble. (I didnt want to go that route).The one week I took my NEXIUM, I took it in the morning. Sorry I cant advice on the other one as I never took it. Good Luck, Solofelix.
The Following User Says Thank You to solofelix For This Useful Post: nirmal288 (05-18-2011)
It is best to have the endoscopy, which I'm not understanding why her GP has not referred her? Anyhow, yes you can mix the nexium with the zantac. I just had a recent ENT appt (first time, normally I had a GI doc) and he placed me on 40mg Nexium twice a day, once in the morning and once at night along with 150 mg zantac to be continued. Also, he put me on omnaris which is a cortisone/steriod nasal spray for LPR sufferer's. It is excellent! Next step for me is multiple allergy testing. So, try the mixture and see how it goes for her. What Solofelix said is true, once on these PPI's, ur pretty much on them for life because if you quit taking them (which is what happened to me) other problems can emerge such as the development of LPR reflux, which in my opinion is far worse than normal GERD. Does your wife have a hiatal hernia or do you know?
The Following User Says Thank You to worrywartmom39 For This Useful Post: nirmal288 (05-18-2011)